... in 2 days so I skipped my Effexor. Today is day two and I feel horrible. My brain and eyes are "sparking" I'm miserably depressed, had to leave work bc I can't stop crying, I actually considered driving my car into a tree... suicidal thoughts for sure. I feel so alone, no one understands and everyone thinks I'm making a fuss over nothing but I'm really scared. Picked up my script today so I'm hoping these withdrawal symptoms dissipate soon. Anyone relate?
Major Depressive Disorder - I didn't think it would be a big deal since I was to see my psychiatrist
- 5 May 2017 by AshleyLida
- 16 September 2018 (9 weeks ago)
- effexor, depression, bipolar disorder, eye conditions, generalized anxiety disorder, major depressive disorder, brain, disorder, psychiatry, eye, crying
You were experiencing withdrawals from the Effexor. It can have a harsh withdrawal for some people. Best to not miss a dose. It is not a good way to lean about your med. You are not making a fuss over nothing, withdrawals can be horrible and scary. You should be fine again once you start taking it. If you ever want to get off Effexor you have to talk to your doctor about a plan and to do it gradually over time with reduced dosages.
AshleyLida, I can totally, absolutely relate, as someone who's been taking Effexor XR for over 3 years and have been very, very, very slowly tapering off for over 4 months now... slow is the way to go with this medication... I am a 46 year old female who has taken more antidepressants since the year 2000 then I care to even remember at this point, as none of them ever help longer then a few years at best... Effexor is a weird one & do not underestimate how strong it is... I am not sure how much you were taking when you stopped taking it, but if you were taking more than 37.5 mg, I can only imagine you were hurting by day 2 or 3, so hopefully you have picked up your Effexor and have taken a dose and are feeling better now? Let me know. All the best to you. Dani
Thank for the support everyone! I am back on 200 mg of Effexor XR and am not terrified to not have it or to start tappering down. The withdrawal symptoms were crushing. I am feeling better now but i still worry about what these medications are doing to my insides for the long term
I can only say you are not alone in this horrible terrifying journey have you any support while taking your medication it's like being in hell. Nobody can understand unless they are suffering. I myself am off work at moment have felt tortured and angst trying to think my way out of it which you simply can not.I am lucky in that I have a really supportive partner unfortunately I have been here before and have the insight to know it's time and medication but when your in hell you feel like you'll never be out of it.So sorry your suffering like this I myself have been given sertraline which has been awful to take but I've had to persevere as I simply couldn't go on with my mind although I'm a long way from well I can see improvement so got to hang on sorry I can't be of more help but know you are not alone in the fight to get better.
After all these years of "sanity" I know that my medications are what are saving my life. I make it a point to never miss doses, forget to refill scripts, etc.
Yes, discontinuation symptoms can be severe, but try to remember what your life was like before and it will help you remember to stay on track. Medications must be taken consistently because they don't "cure" what ails you, they reboot a defective metabolism that can't correctly control the brain's neurotransmitters and receptor sites...
Best regards, Wildcat
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Sertraline - What if your Dr gives you a month to find a psychiatrist to dispense sertraline 100 mg?
Updated 29 Nov 2016 • 4 answers
Updated 13 Dec 2017 • 2 answers
Effexor XR 300 mg daily for the past 10 plus years. Recently I have had a big decline in the effect?
Updated 14 Apr 2018 • 1 answer
Updated 17 Sep 2018 • 1 answer
Updated 25 Oct 2018 • 5 answers